Couldn't find what you looking for?

TRY OUR SEARCH!

Hi everyone,
My name is Lana and i'm 18 yrs old. I was born with Sickel Cell Anemia and I take morphine sulfate 60 mg for pain. I have been taking it for bad pain for about a month now and i was just wondering if i would go through bad withdrawal symptoms? I'm really scared about it and i don't want to get a tolerance to the medicine because when i need it badly then it won't work as well as it should for me. I really hope that someone could help me and soon. Anybody please write back and let me know. I only take about a pill or 2 a day but this has been going on for about a month now and i just want to know before i stop taking it cold turkey.

Please Help!!!
Lana

Loading...

honey... the thing is that after a month, or after several like it has now been, there is no way around the addiction. Please, consider that you do NOT want to take this medication unless there is absolutly no other way. I am on day 11 of withdrawal. I am 43 years old. My marriage has fallen apart. The past 11 days have been absolute hell, like I was going to die. I was only taking 30mg 3X day, but it does not let go easily. there are many symptoms to the withdrawal and they are all the worst you can imagine. There will be a huge chance you will abuse like the rest of us, taking more when you first refill than you should, biting the pills or whatever and then having to go through mini withdrawals every month if you run out... please, deal with your pain another way
Reply

Loading...

hun, the fact that you take only 1 or 2 a day will make it a lot easier to stop. if you taper off of it by decreasing the dosage by 1/2 a pill, two days at a time, you'll hardly feel any wd symptoms. good luck.

Lucy
Reply

Loading...

Morphine is an opiate.

Heroine is an opiate.

If you took that much Heroine for that long, would you have withdrawal?
--

It's important to be on a pain management program. It can quickly get out of hand.
Reply

Loading...

OK, hears what you need to do. and before I give my advice (grain of salt). To the last person who wrote( Morphine is an opiate and so is Heroine ) lol
thanks TIPS. but I don't think this young girl is looking for sarcasme. Anyway do not cut your dose in half you will feel withdraw unforchantly at this point, there is no easy way to do this! but there is always a way... so Lana your taking 60mg one or twice a day.
if I were you and this is totally your decision, try cutting them in fours, take three fourths for one week and try taking of one forth a week till your right down to that last one forth then try to take just half of that last one four. and I do know you are taking up to 120mg a day
just do the same, it will take a wile but this is the easiest way on you body and mind that I can think of, and YES I have been in your shoos. and after reading this back to mt self it sounds confusing as all hell but really its not, you can totally do this!!!

lots of luck to you,
Tilly
Reply

Loading...

I have been taking about 25 mgs of morphine about every other day or two days for about a month. Is this enough to get addicted and go through withdrawals? Can I start taking less and less to wean myself off it. Aloha,kokua
Reply

Loading...

Important distinction: Addiction is result of taking a med to get high, and as such there is a powerful psychological component to it. Tolerance is the physical side of things and just means that your body has grown accustomed to a certain amount. Tolerance is a little easier to deal with because you only have to contend with the physical side of things and not the longings and cravings for the drug.

You were taking 60 mg a day? That's not a shockingly huge amount, again it also depends - if were using it to address pain control issues, and not abusing it withdrawal shouldn't be too bad. It does depend on your genetic makeup, size, gender. I am ~200lbs, 40 years old, was taking morphine 50 - 100 mg a day for about a year and a half. I developed a significant tolerance for the drug, however, the withdrawal symptoms - and I did indeed have them - were not as bad as they would have been if I was taking say 2 or 3 hundred or more a day for fun. If you've only needed the meds for a short while, weaning off of them over a few weeks should be relatively painless. You might have some insomnia, mild depression, sweats etc. but even if you go "cold turkey" 7-14 days is about all it takes to shake it. Again this is barring a serious addiction. your doctor should be able to help you with a strategy for e minimizing the withdrawal effects. In the case of a serious addiction, involving high doses daily "cold turkey" is significantly worse. As I mentioned I was on about 100 a day dpeneding on the day, and I was bad taking some for fun as well as pain. So when it came time to stop taking them I had a pretty rotten week. At first I couldn't sleep, then sweats and chills, 0 appetite, followed by nausea and diarrhea all of which peaked around day 3 or 4, and stuck around for about 10 days from beginning to end. Night 9 I slept like a rock - a tired rock that had been partying for 10 days! Then things got back to normal pretty fast. So really it was like having the flu. not fun, but bearable. I also found myself REALLY depressed around day 4, but that didn't last, and I found that talking through it kept my head in shape. It also helped to know that it was just the withdrawal making me feel crappy, and not something more ominous. I didn't feel 100% for about a month - tired, a little lackluster - and the analgesic effect of narcotics didn't return to normal for about 6 months. It just means that T3's won't cut it for periods of increased pain, until your body chemistry goes back to normal.

Now on the other hand, if you are legitimately in pain due to a physiological problem, and require pain killers, and do not have a problem with abusing substances, there's no really good reason not to take them, especially in the shorter term (week to a couple months). If chronic pain is the issue, there are lots of other things you can take or do that will help, Gabapentin, or antidepressants can often help, and the withdrawal profile on most of those is minimal. I took an antidepressant for about a year and was able to get by with heat/cold and ibuprofen. And now I'm off the antidepressants as well.

So in a nutshell, take them if you need them, don't fear the withdrawal - it is crummy but manageable - and make sure you have a doctor that LISTENS to you, and knows something about weaning narcs, and long term pain management. If he or she doesn't, or you find yourself in a drug tolerance situation, find a doctor who knows about addiction, or can refer you to someone who does.

Be brave! You can do it.
Reply

Loading...

Been taking morphine ir 30-60 mg for about a year. For about a month I had to increase to 90-120 mg for pain increase. Not sure how much is rebound pain now or if I am continuing to have a lot more pain. Would I be having this much rebound pain? I would like to decrease back to 45mg but I have a lot of pain. I guess the question is should I just grit my teeth and bear it and the pain will subside or is it wishfull thinking that my pain is better??

Reply

Loading...

You shouldn't have that much problem when stopping them because you are not taking them in large doses. As mentioned in an above comment, when used for pain and not addiction, stopping will not be as difficult. I am so sorry to hear you suffer with that condition. It is very painful and is very understandable that you would need to use morphine for pain control. If you are really worried contact the prescribing doctor and maybe you both can come up with a solution to minimize the physical withdrawal symptoms that may happen once you stop. Best of luck!!
Reply

Loading...

It's not the same as taking heroine when used for an extremely painful disease.
Reply

Loading...


Yes you will be addicted
Reply

Loading...


you should consider takin kratom for a short period of time. It makes it 100 times easier only costs $40 and you only have to take kratom for 3 days. I know a lot of people that turn to suboxone and use that for a year but why bother imo.
Reply

Loading...

I was actually just wondering about withdrawal symptoms for quitting cold turkey if you've been taking 30 mg a day. It seems, from what I've been reading, that's not a lot. I am leraning however, that i have an addiction and it doesn't have to be a lot to be considered such.

I was prescribed this for anxiety and find mysefl sometimes taking 45 when my orginal dose is 15mg/day. I'm too scared to talk to my doctor and I will be out as of today and don't know what to do. I thought, What if I die.

Anxiety girl

Reply

Loading...

I agree the kratom almost completely eliminated my withdrawl
Reply

Loading...